MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number S110000
Medical Device Problem Codes Bent (1059); Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic gonadectomy procedure.Upon insertion into the body, the needle bent.The cannula broke.In order to resolve the issue and complete the case, the surgeon used another needle with the same angle, force, and technique and it worked fine.There was no patient harm.The patient outcome is alive, no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: as per the additional information received, the needle broke.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that there was a bend in the shaft near the body of the device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the bent shaft may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information becomes available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic gonadectomy procedure( pediatric urology).Upon insertion into the body, the needle bent.The needle broke.In order to resolve the issue and complete the case, the surgeon used another needle with the same angle, force, and technique and it worked fine.There was no patient harm.The patient outcome is alive, no injury.

Brand Name
STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7040506
Report Number9612501-2017-06595
Device Sequence Number16343648
Product Code GCJ
UDI-Device Identifier10884521090842
UDI-Public10884521090842
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K961940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberS110000
Device Catalogue NumberS110000
Device Lot NumberJ7D0549X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer11/06/2017
11/29/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date11/21/2017
12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1